Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Study Links Long-Term Use Of Osteoporosis Drugs To Unusual Fractures

Posted Feb 24 2011 9:22pm

However, the drugs do prevent hip fractures. And, since the overall risk of thigh bone fractures caused by the drugs is low, women at high risk for hip and other osteoporosis-related fractures should not stop taking bisphosphonates, according to researchers at St. Michael’s Hospital and the Institute for Clinical Evaluative Sciences.

The study was published today in the Journal of the American Medical Association (JAMA).

Typical hip fractures caused by osteoporosis occur in the upper part of the femur close to the hip joint and are an important cause of disability, need for long-term care and even death in the elderly. The risk of these kinds of fractures is reduced by bisphosphonate treatment, which was confirmed by this study.

Post a comment
Write a comment:

Related Searches